MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Model Number 9630PL29A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.H3 other text: device not returned.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during a s3 and alterra procedure.To implant a 29 mm sapien 3 valve in the pulmonic position, during valve deployment.The pulmonic delivery system (pds) appeared to inflate distally a lot more, before the proximal end caught up.There was no interaction between the pds and the branch pulmonary arteries.The operator felt the device was still in the main pulmonary artery (mpa).It was believed, that the patient's tortuous anatomy contributed to the issue.Inflation was very slow and the valve was properly aligned with the radiopaque marker band.The valve was still able to be implanted successfully with no reports of a patient injury.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and includes additional information based on investigation.The following sections of this report have been corrected/updated: h6 (type of investigation, investigation findings, investigation conclusions) and h10 (provide narrative/data).The device was returned to edwards lifesciences for evaluation.Visual inspection of the returned device revealed approximately 2 ml of residual fluid was left in the balloon, but there were no other abnormalities noted.The returned device was also functionally tested.Measurements of the inflation/deflation time were taken and it was found that the device met specification.Imagery was also provided for evaluation.Evaluation of the provided imagery revealed the valve was not coaxial to the alterra pre-stent during deployment.During inflation, the distal portion of the valve was noted to have been expanded before the proximal end.The proximal section of the inflation balloon was bent.The valve was expanded equally after fully inflating the balloon.A lot history review was performed and revealed no other events relating to the reported event.The instructions for use (ifu)/training manuals were reviewed for guidance/instruction involving the delivery system usage.Based on the review of the ifu/training manuals, no deficiencies were identified.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The event for inflation difficulty was confirmed based on the provided imagery.Visual and functional analysis did not provide any indication that a manufacturing non-conformance would have contributed to the event.A review of the ifu/training materials revealed no deficiencies.As reported, "during valve deployment, the pulmonic delivery system (pds) appeared to inflate distally a lot more before the proximal end caught up." the provided imagery showed that the distal portion of the valve was expanded before the proximal section.It was also noted that prior to the inflation of the balloon, the valve was not coaxial to the alterra pre-stent, and that the proximal section of the balloon was bent.No abnormalities and inflation difficulty were observed during device evaluation.It was reported that, "it was believed that the patient's tortuous anatomy contributed to the issue." it is possible that the patient's tortuous anatomy may have contributed to the valve deployment characteristics.In addition, tortuous anatomy and the non-coaxial alignment of the valve and pre-stent can present difficult angles or constrained conditions resulting in the reported inflation difficulty.In this case, a definitive root cause was unable to be determined; however, available information suggests that patient factors (tortuosity) and procedural factors (non-coaxial alignment) likely contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No product risk assessment (pra) nor corrective or preventative actions are required.

Brand Name
SAPIEN 3 PULMONIC DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key17365245
Report Number2015691-2023-14705
Device Sequence Number5152125
Product Code NPV
UDI-Device Identifier00690103210873
UDI-Public(01)00690103210873(17)240417(11)2204182164248688
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2024
Device Model Number9630PL29A
Device Catalogue Number9630PL29A
Device Lot Number64248688
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale